MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Model Number 1001782
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a bifurcation lesion in the left anterior descending (lad) artery with moderate to heavy calcification and >70% stenosis.After implantation of the stent, the hi-torque (ht) balance middle weight (bmw) guide wire became jailed and when pulled it was pulled back, the guide wire became trapped.It was noted to be uncoiled [unraveled] and the tip separated inside the anatomy.The procedure was done under fluoroscopy but no cine images were taken.Attempted to snare the separated tip but was unsuccessful and was left in the body.No final images were taken of the material left in the patient.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported stretched coils was able to be confirmed.The reported entrapment of device and the reported device damaged by another device were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, after implantation of the stent, the hi-torque (ht) balance middle weight (bmw) guide wire became jailed and when pulled back, the guide wire became trapped.It should be noted that the hi-torque guide wires instructions for use (ifu) states: do not: push, auger, withdraw or torque a guide wire that meets resistance.Although the guide wire was pulled back, this was due to the guidewire being jailed therefore attempting to pull back the device seemed to be a reasonable clinical response to the difficulties as there was no reported damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that after implantation of the stent, the guide wire inadvertently became jailed resulting in the reported entrapment of device.Interaction/manipulation of the compromised device resulted in the reported device damaged by another device, the reported/noted device damages (stretched/offset coils, bent shaping ribbon) and ultimately resulted in the reported/noted separations (shaping ribbon, tip coil).There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15311022
Report Number2024168-2022-09206
Device Sequence Number11411875
Product Code DQX
UDI-Device Identifier08717648013843
UDI-Public08717648013843
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1001782
Device Catalogue Number1001782
Device Lot Number1102271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale